Display Settings:

Format

Send to:

Choose Destination
JAMA. 1985 May 17;253(19):2869-70.

Pseudotumor cerebri secondary to lithium carbonate.

Abstract

Three patients were initially seen with headache, blurred vision, and papilledema while taking lithium carbonate for their respective bipolar affective disorder. A diagnosis of pseudotumor cerebri was made in each case when a thorough evaluation revealed only elevated intracranial pressure. Two of the patients had complete resolution of their symptoms and papilledema after discontinuing use of the drug. Increased intracranial pressure with papilledema persisted in the third patient when she failed to adjust psychiatrically, necessitating continuance of the lithium carbonate therapy. A history of lithium carbonate ingestion should be sought in patients with the syndrome of pseudotumor cerebri. All patients receiving this drug should have a regular funduscopic examination.

PMID:
3921728
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk